Alert archive / New York / Beach Hazards Statements in 2025
Beach Hazards Statement 3, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at May 24, 2025, 3:46 AM EDT for Chautauqua County, New York. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2025, 3:46 AM EDT (07:46 UTC)
- Expired
- May 24, 2025, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Buffalo, NY
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588 WHUS41 KBUF 240746 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 346 AM EDT Sat May 24 2025 NYZ019-241600- /O.NEW.KBUF.BH.S.0003.250524T0746Z-250525T0000Z/ Chautauqua- 346 AM EDT Sat May 24 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Hitchcock
2 follow-up statements
217 WHUS41 KBUF 241029 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 629 AM EDT Sat May 24 2025 NYZ019-250000- /O.CON.KBUF.BH.S.0003.000000T0000Z-250525T0000Z/ Chautauqua- 629 AM EDT Sat May 24 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Hitchcock
942 WHUS41 KBUF 242354 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 754 PM EDT Sat May 24 2025 NYZ019-250100- /O.EXP.KBUF.BH.S.0003.000000T0000Z-250525T0000Z/ Chautauqua- 754 PM EDT Sat May 24 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... Waves will continue to subside tonight. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at May 24, 3:36 AM EDT, 10 minutes earlier.
Area forecast discussion, May 24, 3:36 AM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
336 AM EDT Sat May 24 2025
.SYNOPSIS...
A broad, slow moving upper level low will continue to spin over New
England today, producing occasional rain and drizzle across the
region. The upper level low will finally make some progress moving
east into the Canadian Maritimes tonight, with showers tapering off
overnight. Another round of scattered showers is expected Sunday
afternoon and evening as one final upper level trough moves across
the eastern Great Lakes. High pressure will then bring mainly dry
and somewhat warmer weather for Memorial Day.
&&
.NEAR TERM /THROUGH TONIGHT/...
A broad and deep mid/upper level low will remain centered over Maine
today, with moist, cyclonic northwest flow aloft still in place over
the eastern Great Lakes. This will bring another day of rain and
overcast skies, although the coverage of rain will be a little lower
today than recent days.
Light rain and drizzle will remain fairly widespread through mid
morning, supported by the remnants of an axis of deformation draped
from southern Ontario to northern NY. WNW upslope flow will also
contribute to the light rain and drizzle, especially across the
western Southern Tier. Some patchy fog will continue this morning,
mainly across higher terrain where low stratus is intersecting the
hills. Expect a decrease in coverage of the light rain later this
morning through the midday hours as stretching deformation continues
to weaken.
This afternoon, modest diurnal heating beneath a cold pool aloft
will steepen low level lapse rates, and large scale ascent will
increase in the DPVA regime ahead of a mid level shortwave orbiting
the western flank of the mid level low. These mechanisms will
combine to bring an increase in coverage of showers again this
afternoon, peaking mid to late afternoon before gradually
diminishing this evening with the loss of diurnal instability and
the exit of the mid level trough.
Tonight, showers in the evening will decrease in coverage, with much
of the area becoming dry overnight. East of Lake Ontario, a few
scattered light showers or drizzle may persist overnight. Western NY
may see some partial clearing, with clouds holding east of Lake
Ontario.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
A vertically stacked system centered just east-northeast of Maine
Sunday morning will allow one last weak shortwave trough to rotate
south across the eastern Great Lakes. The widespread showers that
have been across the area for the past few days, will be less sparse
Sunday, however chances for showers will linger due to the shortwave
trough passage. Diurnal heating will increase instability by the
afternoon hours supporting a few embedded thunderstorms. In the
wake of the trough passage Sunday evening and night, the chance for
showers will taper off.
Surface high pressure centered over the upper Great Lakes Monday
will spread east across the region before crossing east across the
eastern Great Lakes Monday night into Tuesday. Associated subsidence
and dry air will support mainly dry weather for the last day of the
Memorial Day weekend. However with daytime heating, a few showers
may be possible inland from the lakes, mainly across the Genesee
Valley.
While temperatures will remain below normal the later half of the
holiday weekend, there will be a subtle warming trend with highs
warming up into the mid to upper 60s Monday.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Another slow moving vertically stacked low pressure system will
develop across the upper Midwest and northern Plains Tuesday into
Wednesday. This system will then weaken into a trough, Wednesday
night before crossing east across the Great Lakes late in the week.
Model consensus continues to carry plenty of discrepancies regarding
strength, timing and placement of the next atmospheric feature,
mainly due to the fact that it will have to contend with a large
area of high pressure and upper level ridging across the eastern
CONUS. Overall after an initial dry start with the surface high
overhead Tuesday, the potential for showers will begin to integrate
back in across the area Tuesday night into Wednesday. The potential
for showers will then last through Friday, though it won't be a
complete wash out as there will be plenty of periods of dry time.
Temperatures next week will be warmer than this week, returning to
near normal.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
A broad, deep upper level low will continue to spin over New England
today, with the western flank of the system still impacting the
eastern Great Lakes. Rain coverage will be a little lower today than
the past few days, but there will still be numerous showers and
areas of light rain through this evening. Rain will occasionally
drop VSBY to MVFR, with local IFR in any moderate showers.
Widespread IFR to MVFR CIGS will continue through this morning
before gradual improvement this afternoon, with most lower elevation
locations becoming VFR by late afternoon or evening, and higher
terrain trending towards MVFR.
Tonight, showers will gradually diminish, with most areas becoming
dry overnight. Lower elevations will be mainly VFR, with areas of
MVFR CIGS lingering across higher terrain.
Outlook...
Sunday...VFR/MVFR with scattered showers.
Monday and Tuesday...Mainly VFR.
Wednesday...Mainly VFR with a chance of showers.
&&
.MARINE...
Low pressure will drift from Maine eastward into the Canadian
Maritimes today through Sunday. This will continue to support
elevated westerly winds, especially on Lake Erie where Small Craft
Advisory conditions will continue much of the time through early
this evening. Winds will be somewhat lower on Lake Ontario, but
still enough to produce a moderate chop.
Sunday, west winds in the 10-15 knot range will continue to produce
a moderate chop on Lake Erie and Lake Ontario. High pressure will
then build into the Great Lakes on Memorial Day, with light winds
and less wave action.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement through this evening for NYZ019.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ040-
041.
&&
SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...Hitchcock
MARINE...HitchcockHazardous weather outlook, May 23, 10:05 PM EDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1005 PM EDT Fri May 23 2025 NYZ001>008-010>014-019>021-085-250215- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 1005 PM EDT Fri May 23 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-250215- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1005 PM EDT Fri May 23 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.